Alert archive / New York / Flash Flood Warnings in 2013
Flash Flood Warning 42, NWS New York, NY
NWS New York, NY issued this flash flood warning at Sep 12, 2013, 6:27 PM EDT for 4 counties in New York; Bergen County, Passaic County, New Jersey. It was in force for 2 hr. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 12, 2013, 6:27 PM EDT (22:27 UTC)
- Expired
- Sep 12, 2013, 8:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bergen County, NJ, Passaic County, NJ, Orange County, NY, Putnam County, NY, Rockland County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 116 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 12, 7:00 PM EDT | FLASH FLOOD | Saddle Brook, NJ | FRANKLIN AND CATHERINE STREETS CLOSED DUE TO FLOODING. |
| Sep 12, 7:12 PM EDT | FLASH FLOOD | Ridgewood, NJ | ROAD CLOSED AT SULIUS AND LINWOOD AVENUE DUE TO FLOODING. |
| Sep 12, 7:17 PM EDT | FLASH FLOOD | Dumont, NJ | WASHINGTON AND GRAND ROAD CLOSED NORTH AND SOUTH BOUND DUE TO FLOODING. |
| Sep 12, 7:20 PM EDT | FLASH FLOOD | Elmwood Park, NJ | STRANDED CARS AND WATER RESCUES ON RIVER DRIVE AND WASHINGTON AVENUE. |
| Sep 12, 7:20 PM EDT | FLASH FLOOD | Ridgewood, NJ | WATER RESCUES ON HOPE AND SRPING WATER ROADS. BOAT REQUESTED BY POLICE TO HANDLE WATER RESCUES. |
| Sep 12, 7:22 PM EDT | FLASH FLOOD | Waldwick, NJ | HOUSE FLOODED ON DORA AVENUE. FIRE DEPARTMENT RESPONDING TO PUMP OUT WATER. |
| Sep 12, 7:23 PM EDT | FLASH FLOOD | Paramus, NJ | NJ ROUTE 17 CLOSED NORTHBOUND DUE TO FLOODING NORTH OF CARLO TO RIDGEWOOD AVENUE. |
| Sep 12, 7:25 PM EDT | FLASH FLOOD | Glen Rock, NJ | WATER RESCUES AT RODNEY AND WALDEN STREETS. |
| Sep 12, 7:30 PM EDT | FLASH FLOOD | Saddle Brook, NJ | N. 5TH STREET CLOSED BETWEEN GRACE AVENUE AND VICTOR STREET. |
| Sep 12, 7:31 PM EDT | FLASH FLOOD | Saddle Brook, NJ | DAVIS DRIVE AND MOLNAR STREET IMPASSABLE DUE TO FLOODING. |
| Sep 12, 7:32 PM EDT | FLASH FLOOD | Saddle Brook, NJ | PEHLE AND NEW PEHLE ROADS CLOSED DUE TO FLOODING. |
| Sep 12, 7:53 PM EDT | FLASH FLOOD | Fair Lawn, NJ | NJ ROUTE 4 CLOSED DUE TO FLOODING. CARS STRANDED. |
| Sep 12, 8:03 PM EDT | FLASH FLOOD | Ridgewood, NJ | ROUTE 17 CLOSED DUE TO FLOODING FROM RIDGEWOOD AVENUE TO LINWOOD AVENUE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1195 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
012
WGUS51 KOKX 122227
FFWOKX
NJC003-031-NYC071-079-087-119-130030-
/O.NEW.KOKX.FF.W.0042.130912T2227Z-130913T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
627 PM EDT THU SEP 12 2013
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PASSAIC COUNTY IN NORTHEAST NEW JERSEY...
WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
BERGEN COUNTY IN NORTHEAST NEW JERSEY...
ROCKLAND COUNTY IN SOUTHEAST NEW YORK...
PUTNAM COUNTY IN SOUTHEAST NEW YORK...
SOUTHEASTERN ORANGE COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 830 PM EDT...
* AT 623 PM EDT...VERY HEAVY RAIN WAS OCCURRING OVER PORTIONS OF THE
WARNED AREA FROM SHOWERS AND THUNDERSTORMS AND ADDITIONAL HEAVY
RAIN WILL BE MOVING INTO THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 4109 7450 4120 7437 4124 7444 4126 7444
4141 7385 4117 7358 4110 7373 4105 7369
4087 7402 4087 7423 4088 7426 4099 7430
4103 7442 4102 7443 4105 7445 4104 7450
$$1 follow-up statement
267
WGUS71 KOKX 122358
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
758 PM EDT THU SEP 12 2013
NJC003-031-NYC071-079-087-119-130030-
/O.CON.KOKX.FF.W.0042.000000T0000Z-130913T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE NY-PUTNAM NY-ROCKLAND NY-BERGEN NJ-WESTCHESTER NY-PASSAIC NJ-
758 PM EDT THU SEP 12 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
PASSAIC...WESTCHESTER...BERGEN...ROCKLAND...PUTNAM AND SOUTHEASTERN
ORANGE COUNTIES...
AT 750 PM EDT...FLASH FLOODING WAS REPORTED OVER PORTIONS OF THE
WARNED AREA IN BERGEN COUNTY NEW JERSEY. ALTHOUGH THE HEAVY RAIN HAS
MOVED OUT OF THE AREA FLOODING WILL CONTINUE FROM RUNOFF. THE
WARNING CONTINUES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY
AND SOUTHEAST NEW YORK.
&&
LAT...LON 4109 7450 4120 7437 4124 7444 4126 7444
4141 7385 4117 7358 4110 7373 4105 7369
4087 7402 4087 7423 4088 7426 4099 7430
4103 7442 4102 7443 4105 7445 4104 7450
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 4:33 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Sep 12, 4:33 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
433 PM EDT THU SEP 12 2013
.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE TRI-STATE TONIGHT...FOLLOWED
BY HIGH PRESSURE BUILDING IN THROUGH SATURDAY NIGHT...THEN SLIDING
OFFSHORE SUNDAY. ANOTHER COLD FRONT MOVES THROUGH THE REGION
SUNDAY NIGHT...WITH HIGH PRESSURE THEN TAKING HOLD OF THE
NORTHEAST FOR MUCH OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 10 PM FOR NE
NJ/LOWER HUDSON VALLEY/S CT. DID NOT INCLUDE NYC/LONG ISLAND AT
THIS TIME DUE TO INFLUENCE OF MARINE LAYER. WILL CONTINUE TO
MONITOR THIS AND ADJUST THE WATCH LATER IF NEEDED.
OUTSIDE OF AREAS WITH ONGOING CONVECTION OR MARINE
INFLUENCE...CURRENTLY HAVE 1500-3000 J/KG OF CAPE...THIS COUPLED
WITH 0-6 KM BULK SHEAR FORECAST TO INCREASE TO 30-40
KT...APPROACHING 700-500 HAP SHORTWAVE...AND THE RIGHT REAR
QUADRANT OF A 125+ KT 250 HPA JET STREAK BUILDING OVER THE AREA
WARRANTS THE WATCH BOX OUTSIDE OF AREAS EXPERIENCING A MARINE
INFLUENCE...WITH MAIN THREAT GUSTY WINDS.
ALSO...WITH HIGH PRECIPITABLE WATERS...HAVE THE THREAT FOR
LOCALLY HEAVY RAINFALL INTO THE EARLY MORNING HOURS...BEFORE
SUPPORTING 700-500 HPA SHORTWAVE LIFTS TO THE NE. REFER TO THE
HYDRO SECTION OF THE AFD FOR DETAILS.
FOR LOWS TONIGHT USED A BLEND OF MAV/MET GUIDANCE WITH NAM 2-METER
TEMPERATURES...WITH VALUES FORECAST TO BE AROUND 5 DEGREES ABOVE
NORMAL.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
A DEEP TROUGH BUILDS OVER THE NE U.S. THROUGH FRIDAY NIGHT. OTHER
THAN MAYBE SOME LINGERING SHRA OVER FAR EASTERN ZONES FRIDAY
MORNING...IT SHOULD BE MAINLY DRY WITH NW LOW LEVEL FLOW DRYING
OUT THE LOW LEVELS. WILL SEE SOME INSTABILITY DRIVEN
CLOUDS...ESPECIALLY OVER THE INTERIOR BY FRIDAY AFTERNOON IN
RESPONSE TO THE LOW-MID LEVEL COLD POOL BEGINNING TO BUILD INTO THE
CWA. ISOLATED SPRINKLES ALSO CANNOT BE COMPLETELY RULED OUT...BUT
CONFIDENCE IS NOT HIGH ENOUGH TO REFLECT IN THE FORECAST AT THIS
TIME. FRIDAY NIGHT SHOULD BE DRY WITH MINIMAL CLOUD COVER...AFTER
INSTABILITY CLOUDS DISSIPATE WITH THE LOSS OF SOLAR HEATING.
FOR HIGHS FRIDAY USED A BLEND OF MIXING DOWN FROM AROUND 850 HPA
WITH NAM 2-METER TEMPERATURES AND A BLEND OF MAV/MET GUIDANCE. IT
WILL BE NOTABLY COOLER AND LESS HUMID THAN TODAY. HIGHS SHOULD BE
NEAR NORMAL FOR THIS TIME OF YEAR.
FRIDAY NIGHT WILL FEATURE LOWS 5-10 DEGREES BELOW NORMAL BASED ON
A BLEND OF MAV/MET GUIDANCE. RIGHT NOW IT APPEARS THAT DECOUPLING
IS LIKELY ONLY ACROSS DEEPER VALLEYS TO THE N/W OF NYC...SO HAVE
KEPT TEMPERATURES OVER EASTERN LONG ISLAND A TAD ABOVE GUIDANCE.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
RELATIVELY QUIET PERIOD THIS WEEKEND THROUGH NEXT WEEK. SURFACE HIGH
PRESSURE BUILDS IN FROM THE WEST SAT...WITH THE CENTER OF THE HIGH
THEN PUSHING EAST AND PASSING JUST SOUTH OF THE AREA SUNDAY. UPPER
LEVEL TROUGH SWINGS ACROSS THE NORTHEAST SAT...WITH A ZONAL FLOW
ALOFT SETTING UP BRIEFLY SUNDAY BEFORE THE NEXT TROUGH. THIS PATTERN
SHOULD KEEP DRY CONDITIONS IN THE FORECAST THROUGH SUNDAY NIGHT. A
RUSH OF COLD AIR ADVECTION WILL SEE 850MB TEMPS DROP INTO THE LOWER
SINGLE DIGITS FOR THE FIRST PART OF THE WEEKEND...RESULTING IN WELL
BELOW NORMAL HIGHS SAT AND LOWS SAT NIGHT. CLEARING SKIES AND LIGHT
WINDS SHOULD LEAD TO DECENT RADIATIONAL COOLING SAT NIGHT...AND WITH
FORECASTED LOWS CURRENTLY JUST A FEW DEGREES ABOVE RECORD
LOWS...COULD SEE THE LOWS EVEN INCH CLOSER TO THE RECORDS. AS THE
RETURN FLOW SETS UP SUNDAY...TEMPS BEGIN TO INCREASE...THOUGH STILL
REMAINING BELOW NORMAL.
THE BEST CHANCE FOR ANY PRECIP...AND NOT EVEN LOOKING THAT GREAT AT
THE MOMENT...IS WITH A WEAK COLD FRONT LATE SUNDAY NIGHT INTO EARLY
MONDAY MORNING. AS THE UPPER LEVEL TROUGH DROPS INTO NEW ENGLAND...A
SHORTWAVE ROUNDING THE BASE MAY BRING ENOUGH FORCING TO AREAS MAINLY
NORTH OF THE NYC METRO AREA TO TRIGGER SOME ISO SHOWERS. SLIGHT
DIFFERENCES IN THE TIMING BETWEEN THE GLOBAL MODELS...BUT GENERALLY
CONSENSUS IS BETWEEN 06Z AND 18Z MONDAY.
UPPER LEVEL RIDGING AND A VERY BROAD...STRONG SURFACE HIGH SET UP
FOR THE REMAINDER OF THE WEEK...PRODUCING DRY AND QUIET CONDITIONS.
A BRIEF SHOT OF CAA BEHIND THE FRONT MONDAY WILL SEND TEMPS BACK
5-10 DEGREES BELOW NORMAL. AS THE HIGH SLIDES TO THE EAST OFFSHORE
AND THE RETURN FLOW SETS UP ONCE AGAIN...TEMPS WILL INCREASE FOR THE
LATTER PART OF THE WEEK.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
HIGH IMPACT AVIATION WEATHER DAY TODAY...
UPSTREAM SYSTEM ACROSS WRN PA TIMED BY STLT/RADAR/LIGHTNING/MODELS
TO REACH THE CITY ARPTS AROUND 23Z. THEREFORE A WINDOW FROM 23-03Z
FOR HEAVIEST ACTIVITY AND TSTMS TNGT. TIMING LATER ACROSS ERN TAF
SITES.
RESIDUAL -RA AND MVFR FOLLOWS. ALTHOUGH THERE COULD BE SOME
CLEARING BEFORE SUNRISE...BEST CHC OF RAPID CLEARING ATTM IS IN
THE 12-14Z PERIOD. VFR FOR THE REMAINDER OF FRI.
WINDS GENERALLY S BECOMING W THIS EVE AND NW OVERNIGHT. WINDS WILL
BE ERRATIC IN AND NEAR TSTMS...WITH HIGHER GUSTS LIKELY.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: AN ISOLD TSTM CANNOT BE RULED OUT BEFORE
23Z.
KJFK FCSTER COMMENTS: AN ISOLD TSTM CANNOT BE RULED OUT BEFORE 23Z.
KLGA FCSTER COMMENTS: AN ISOLD TSTM CANNOT BE RULED OUT BEFORE
23Z...HOWEVER THE HIGHEST PROB IS N AND W OF THE ARPT.
KTEB FCSTER COMMENTS: AN ISOLD TSTM CANNOT BE RULED OUT BEFORE
23Z.
KHPN FCSTER COMMENTS: AN ISOLD TSTM CANNOT BE RULED OUT BEFORE
23Z.
KISP FCSTER COMMENTS: BRIEF POCKETS OF CIGS BLW 1500 FT POSSIBLE
THRU 3Z.
OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
.FRI AFTN-FRI NGT...VFR WITH NW WINDS 15-25KT.
.SAT...VFR WITH LGT NW WINDS.
.SUN...VFR WITH LGT WINDS.
.MON...CDFNT WITH WINDS SHIFTING TO THE NW. A SPRINKLE POSSIBLE
BUT MAINLY VFR.
.TUE...VFR.
&&
.MARINE...
HAVE EXTENDED THE SCA FOR HAZARDOUS SEAS FOR ANZ 350/353 THROUGH
FRIDAY AFTERNOON. COULD SEE SOME OCCASIONAL GUSTS TO 25 KT BY LATE
AFTERNOON...BUT CONFIDENCE IN THIS IS NOT HIGH ENOUGH TO WARRANT
CONVERSION TO REGULAR SCA AT THIS TIME. OTHER WATERS WILL SEE
WINDS INCREASE TO 10-15 KT WITH GUSTS UP TO 20 KT...WITH MAYBE
SOME OCCASIONAL GUSTS TO 25 KT NEAR SHORE BY LATE FRIDAY
AFTERNOON. ONCE AGAIN CONFIDENCE IS NOT HIGH ENOUGH TO WARRANT SCA
AT THIS TIME.
THERE IS SOME POTENTIAL FOR ANY GUSTS TO 25 KT ON ALL WATERS AND
SEAS TO AT LEAST 5 FT FOR ANZ 350/353 TO LINGER INTO FRIDAY NIGHT.
CONFIDENCE IS NOT HIGH ENOUGH TO HAVE HEADLINES AT THIS TIME.
SATURDAY-TUESDAY...SUB-SCA CONDITIONS ON ALL WATERS WITH A FAIRLY
WEAK PRESSURE GRADIENT RESIDING OVER THE AREA THROUGH THE COMING
WEEK. WINDS INCREASE SLIGHTLY SUNDAY AHEAD OF THE NEXT COLD
FRONT...BUT GUSTS SHOULD NOT EXCEED 20 KTS AND SEAS 4 FT.
&&
.HYDROLOGY...
1/3 TO JUST UNDER 1 INCH OF BASIN AVERAGE QPF IS EXPECTED AHEAD
OF/WITH A COLD FRONTAL PASSAGE THROUGH TONIGHT. LOCALLY HIGHER
AMOUNTS ARE POSSIBLE WITH ANY TRAINING THUNDERSTORMS. THIS MAY
ALSO CAUSE MINOR URBAN/POOR DRAINAGE FLOODING AND POSSIBLY SMALL
STREAM FLOODING AS WELL...AS WELL AS A VERY LOCALIZED FLASH FLOOD
THREAT.
&&
.EQUIPMENT...
DUE TO INTERFERENCE ISSUES WITH THE U.S. COAST GUARD EMERGENCY
BROADCAST CHANNEL...THE NEW YORK CITY NOAA ALL HAZARDS WEATHER
RADIO STATION KWO35 REMAINS OUT OF SERVICE. THE NATIONAL WEATHER
SERVICE IS WORKING WITH SEVERAL U.S. GOVERNMENT AGENCIES TO
ISOLATE AND RESOLVE THE TECHNICAL PROBLEM.
DURING THIS TIME...THE TRANSMITTER MAY BE RETURNED TO SERVICE
INTERMITTENTLY FOR USE OF THE NOAA ALL HAZARDS WEATHER RADIO
DURING POTENTIALLY DANGEROUS WEATHER SITUATIONS...FOR ROUTINE
WEEKLY TESTS OF THE WARNING SYSTEM...AND TO DETERMINE IF THE
INTERFERENCE ISSUE HAS BEEN RESOLVED.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EDT FRIDAY
FOR ANZ350-353.
&&
SYNOPSIS...JC/MALOIT/SEARS
NEAR TERM...MALOIT
SHORT TERM...MALOIT
LONG TERM...JC/SEARS
AVIATION...JMC
MARINE...JC/MALOIT/SEARS/DW
HYDROLOGY...MALOIT
EQUIPMENT...Hazardous weather outlook, Sep 12, 1:24 PM EDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 124 PM EDT THU SEP 12 2013 CTZ005>012-NJZ002-004-006-103>108-NYZ067>071-131730- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- 124 PM EDT THU SEP 12 2013 ...SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ072>074-078-079-176-177-131730- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-NORTHERN QUEENS- NORTHERN NASSAU- 124 PM EDT THU SEP 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-131730- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 124 PM EDT THU SEP 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075-080-081-178-179-131730- KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 124 PM EDT THU SEP 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. MALOIT
In the hours before
Special weather statement, Sep 12, 2:20 PM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
220 PM EDT THU SEP 12 2013
NYZ075-178-179-121900-
KINGS (BROOKLYN)-SOUTHERN NASSAU-SOUTHERN QUEENS-
220 PM EDT THU SEP 12 2013
...STRONG THUNDERSTORM WILL IMPACT SOUTHERN KINGS...SOUTHERN QUEENS
AND SOUTHERN NASSAU COUNTIES...
AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF ATLANTIC BEACH...OR 5 MILES
EAST OF ROCKAWAY BEACH...AND MOVING NORTHEAST AT 25 MPH.
THIS STORM WILL BE...
NEAR CEDARHURST BY 230 PM.
NEAR WOODMERE BY 235 PM.
NEAR LYNBROOK BY 240 PM.
NEAR BALDWIN BY 245 PM.
NEAR HEMPSTEAD BY 250 PM.
NEAR WANTAGH BY 255 PM.
FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4057 7392 4057 7390 4059 7394 4061 7389
4078 7368 4079 7365 4078 7357 4080 7350
4078 7345 4065 7342 4064 7344 4064 7347
4062 7347 4058 7355 4059 7378 4055 7390
GOODMANLocal storm report, Sep 12, 2:46 PM EDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
246 PM EDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG NEW CITY 41.15N 73.99W
09/12/2013 ROCKLAND NY LAW ENFORCEMENT
NUMEROUS TREES...WIRES...AND POLES DOWN AROUND TOWN.
&&
JPLocal storm report, Sep 12, 2:51 PM EDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
251 PM EDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM TSTM WND DMG OSSINING 41.16N 73.87W
09/12/2013 WESTCHESTER NY LAW ENFORCEMENT
DOWNED TREES AND POWER LINES ON LOWER SPRING STREET.
&&
JPLocal storm report, Sep 12, 3:03 PM EDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
303 PM EDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM MARINE TSTM WIND 10 SSW BREEZY POINT 40.42N 73.98W
09/12/2013 M40 MPH ANZ338 NY MESONET
35 KT WIND GUST
&&
JPSpecial weather statement, Sep 12, 5:02 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
502 PM EDT THU SEP 12 2013
NJZ002-103-NYZ067-069-070-122145-
NORTHERN WESTCHESTER-ORANGE-ROCKLAND-WESTERN BERGEN-WESTERN PASSAIC-
502 PM EDT THU SEP 12 2013
...STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BERGEN...PASSAIC...
ROCKLAND...SOUTHEASTERN ORANGE AND WESTCHESTER COUNTIES...
AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RINGWOOD...AND MOVING EAST AT 20 MPH.
INTENSE CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES AN HOUR...IS OCCURRING
WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...
AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4109 7450 4120 7437 4122 7440 4136 7396
4132 7398 4133 7392 4107 7389 4106 7404
4106 7406 4106 7407 4102 7443 4105 7445
4103 7449 4104 7450
JMSpecial weather statement, Sep 12, 5:48 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
548 PM EDT THU SEP 12 2013
NJZ103-NYZ067>070-122245-
NORTHERN WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-WESTERN BERGEN-
548 PM EDT THU SEP 12 2013
...STRONG THUNDERSTORM WILL IMPACT NORTHERN BERGEN...PUTNAM...
ROCKLAND...SOUTHEASTERN ORANGE AND WESTCHESTER COUNTIES...
AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SUFFERN...AND MOVING NORTHEAST AT 25 MPH.
THIS STORM WILL BE...
NEAR POMONA BY 600 PM.
4 MILES NORTHWEST OF HAVERSTRAW BY 610 PM.
NEAR PEEKSKILL BY 625 PM.
NEAR MAHOPAC BY 645 PM.
FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND GUSTY WINDS UP
TO 50 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4150 7388 4151 7375 4137 7357 4104 7414
4111 7423 4113 7421 4115 7424
JCThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 6:51 AM EDT | Special Weather Statement | OKX | Rockland, Westchester | 39 min |
| Sep 12, 12:26 PM EDT | Special Weather Statement | OKX | Rockland | 64 min |
| Sep 12, 12:34 PM EDT | Severe Thunderstorm Warning | OKX | Rockland | 41 min |
| Sep 12, 12:51 PM EDT | Areal Flood Advisory | OKX | Bronx, Kings, New York, Queens, Richmond | 54 min |
| Sep 12, 1:02 PM EDT | Areal Flood Advisory | OKX | Putnam, Rockland, Westchester | 88 min |
| Sep 12, 1:02 PM EDT | Severe Thunderstorm Warning | OKX | Rockland, Westchester | 43 min |
| Sep 12, 1:22 PM EDT | Special Weather Statement | OKX | Putnam | 53 min |
| Sep 12, 1:31 PM EDT | Special Weather Statement | OKX | Bronx | 29 min |
| Sep 12, 1:33 PM EDT | Special Marine Warning | OKX | 42 min | |
| Sep 12, 1:47 PM EDT | Special Weather Statement | OKX | Queens | 43 min |
| Sep 12, 1:49 PM EDT | Areal Flood Advisory | OKX | Kings, Nassau, Queens | 56 min |
| Sep 12, 2:12 PM EDT | Special Marine Warning | OKX | 33 min | |
| Sep 12, 2:20 PM EDT | Special Weather Statement | OKX | Nassau | 40 min |
| Sep 12, 5:02 PM EDT | Special Weather Statement | OKX | Rockland | 43 min |
| Sep 12, 5:25 PM EDT | Areal Flood Advisory | OKX | Orange, Putnam, Rockland, Westchester | 80 min |
| Sep 12, 5:48 PM EDT | Special Weather Statement | OKX | Putnam, Rockland | 57 min |
| Sep 12, 6:23 PM EDT | Special Marine Warning | OKX | 37 min | |
| Sep 12, 6:41 PM EDT | Special Weather Statement | OKX | Orange, Putnam, Rockland, Westchester | 64 min |
| Sep 12, 7:09 PM EDT | Special Marine Warning | OKX | 36 min | |
| Sep 12, 7:19 PM EDT | Areal Flood Advisory | OKX | Putnam, Westchester | 86 min |
| Sep 12, 7:20 PM EDT | Special Weather Statement | OKX | Bronx, New York | 40 min |
| Sep 12, 7:40 PM EDT | Special Marine Warning | OKX | 65 min | |
| Sep 12, 7:42 PM EDT | Areal Flood Advisory | OKX | Kings, Nassau, Queens, Richmond | 93 min |
| Sep 12, 7:48 PM EDT | Special Weather Statement | OKX | Putnam | 57 min |
| Sep 12, 11:59 AM EDT | Severe Thunderstorm Warning | OKX | Essex, Passaic, Union | 46 min |
Nearby
Flash Flood Warnings in New York, 2013Flash Flood Warnings in New Jersey, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.